Doctors Lounge - Psychiatry Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Psychiatric Topics
|ghostbaby73 - Tue Jun 08, 2010 11:02 am||
My dr gives me 90 1mg of xanax to take 3xs daily.Ok ,the problem is I only have around 14 left,I was taking them way to much to combat the withdrawls from the painkiller addiction I do have. I am going into Suboxone treatment next week for that. My question is this. I want to call my dr who gives me the xanax and ask him to put me on Valium for awhile,is that a good ideal,so has not to go into xanax withdrawls,which are nasty.Or ,do I find another dr,and tell him and do a med switch. My current dr is nice,but IDK,I need help as to how to tell him about running out so early,and should he understand and help.Thanks any info is welcome.
|Faye Lang, RN, MSW - Thu Jul 01, 2010 5:46 pm||
Your doctor has given you a strong dose and frequency of Xanax, which is consistent with the central issue you have with pain medication addiction withdrawal. It's very tempting in such situations to overuse a medication, to avoid experiencing any discomfort that goes along with a withdrawal program. However, it is not a good idea; the prescribed dosage is to help you manage the symptoms, not necessarily to eliminate them. Further, you must be especially careful, as you have already fallen into the trap of overusage with pain medication, which has led you to your current situation. You may have to cope with some discomfort. Yes, discuss it with the doctor who prescribed the medication, as well as your desire to try a different medication. You are not the first person to have overused a medication, and he or she will not be shocked, although they may be unhappy. Nonetheless, your doctor knows you and wants to help you, so you will be able to work it out between you. It's not wise to go to another doctor to get another prescription; that is addictive and manipulative behavior, which you must avoid as much as possible. I encourage you to discuss psychological treatment with your doctor, to help you develop the strength to avoid those behaviors.
I hope your Suboxone treatment goes well. Good luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.